The core of roommate problems: size and rank-fairness within matched pairs

Recognition Program

Authors: Paula Jaramillo, Çaǧatay Kayı and Flip Klijn

International Journal of Game Theory, Vol. 48, No 1, 157–179, March, 2019

This paper deals with roommate problems (Gale and Shapley, Am Math Mon 69(1):9–15, 1962) that are solvable, i.e., have a non-empty core (set of stable matchings). We study rank-fairness within pairs of stable matchings and the size of the core by means of maximal and average rank gaps. We provide upper bounds in terms of maximal and average disagreements in the agents’ rankings. Finally, we show that most of our bounds are tight.

This paper originally appeared as Barcelona School of Economics Working Paper 956
This paper is acknowledged by the Barcelona School of Economics Recognition Program